MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom definition as system.It was reported that a radiology technician received an electric shock when trying to reset the f1- breaker in the power distribution cabinet (pdc) of the system.The radiology technician did not suffer any injuries and was medically examined onsite with no negative health findings.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens healthineers has completed a thorough investigation of the reported event.A siemens field service engineer went onsite and inspected the system.It was found that the toggle of the f1 breaker in the power distribution cabinet (pdc) was broken off.The radiology technician provided information that the toggle broke when he tried to reset it.The breaker was exchanged and sent in for technical investigation at the part supplier.Despite the external damage of the broken toggle, the investigation by the supplier revealed that the power breaker met the technical specifications and left the factory properly and in perfect condition.The investigation furthermore revealed that the gag was damaged by external force, in special by a short increase in force due to shock/impact, so no device malfunction nor general design issue was identified.According to the instructions for use, the components of the system should never be opened by unqualified personnel due to the risk of electrical shock (somatom | syngo ct va48a: c2-029.620.16.03.02 chapter safety, page 31).The radiology technician did not suffer any injuries and was medically examined onsite with no negative health findings.The f1 switch is designed to fulfill all the requirements for electronical safety.Based on the available information and design specification, the electrical shock could not occur on the surface of this switch and this incident is determined to be an isolated case.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key18516424
Report Number3004977335-2024-00002
Device Sequence Number17837558
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public04056869003665
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08098027
Device Catalogue Number08098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown